MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH AIMING ARM FOR MULTILOC HUMERAL NAIL; ROD,FIXATION,INTRAMEDULLARY

OBERDORF SYNTHES PRODUKTIONS GMBH AIMING ARM FOR MULTILOC HUMERAL NAIL; ROD,FIXATION,INTRAMEDULLARY
Catalog Number 03.019.012
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported patient underwent an open reduction internal fixation (orif) for humeral diaphyseal fractures on (b)(6) 2018.A multiloc humeral nail (mhn) long nail and multiloc screw were implanted.X-rays revealed the screw missed the nail.The screw was removed and re-inserted into a different hole.Two (2) additional screws were inserted, each of them also missing the nail.Surgeon attempted to re-insert both screws; one (1) was inserted successfully, the other interfered with the nail.Surgeon used another screw and completed the procedure with a 30 minute delay.It was noted the aiming arm for long nails did not have proper pressure, so surgeon used the aiming arm for short nails instead.No adverse consequence to the patient was reported.Concomitant devices reported: aiming arm knob (03.019.030, lot 8316319, quantity 1), aiming arm for short nail (part number unknown, lot number unknown, quantity 1), screw (part number unknown, lot number unknown, quantity 2) this report is for one (1) aiming arm for multiloc humeral nail this is report 1 of 2 for (b)(4).
 
Event or Problem Description
Concomitant devices reported: aiming arm knob (03.019.030, lot 8316319, quantity 1), aiming arm for short nail (part number unknown, lot number unknown, quantity 1), screw (part number unknown, lot number unknown, quantity 2), multiloc humeral nail (part number unknown, lot number unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed part no.: 03.019.012 lot no.: 9313610 manufacturing location: bettlach release to warehouse date: 30.Jan.2015 no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.H3, h6: customer quality conducted an investigation of the returned device.During the production of finished good 03.019.012, a 100% functional test was performed after assembly using the function gage and gage pins as per inspection plan.In addition, during production of the semi-finished good 60061274 all relevant dimensions (mentioned as critical to quality in product quality plan) were inspected by sample or to 100% as per inspection plan.Within the scope of the investigation it was decided to perform a functional test as well as an inspection of the relevant dimensions (mentioned as critical to quality according to product quality plan) with a modified version of the measuring program used in the work order of the semi-finished good.The performed dhr review, performed inspection (with modified cnc-3d-measuring program), functional tests with function gage and gage pins showed no deviation from the specification.The lots of the raw material from the mentioned component which could lead to complaint condition were checked and it was found that the raw material used fulfilled the specifications.All checked dimensions meet the specifications.The device passed the required functional check as intended; the complaint therefore has been rated as not confirmed.No manufacturing related issue was identified and/or confirmed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR MULTILOC HUMERAL NAIL
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7383446
Report Number8030965-2018-52586
Device Sequence Number113617
Product Code HSB
UDI-Device Identifier07611819427129
UDI-Public(01)07611819427129(10)9313610
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.012
Device Lot Number9313610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1